SHERP

The Existence of Pairwise Stable Networks

Cited 0 time in webofscience Cited 0 time in scopus
Authors
Jackson, Matthew O.; Watts, Alison
Issue Date
2001
Publisher
Seoul Journal of Economics
Citation
Seoul Journal of Economics 14 (No. 3 2001): 299-322
Keywords
Networks; Pairwise stable; network formation
Abstract
We examine networks connecting individuals, where the payoff to an individual from an economic or social activity depends on the full network of connections among individuals. Individuals can form and sever links connecting themselves to other individuals based on the improvement that the resulting network offers them relative to the current network. As individuals do this, we obtain sequences of networks called 'improving paths.' We study conditions under which such sequences cycle, and conditions under which such sequences lead to a stable network. Specifically, we give conditions necessary and sufficient to rule out cycles, which are in turn sufficient conditions for existence of pairwise stable networks.
ISSN
1225-0279
Language
English
URI
http://hdl.handle.net/10371/1251
Files in This Item:
Appears in Collections:
College of Social Sciences (사회과학대학)Institute of Economics Research (경제연구소)Seoul Journal of EconomicsSeoul Journal of Economics vol.14(3) (Fall 2001)
  • mendeley

Items in S-Space are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse